MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-28
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes Intimal Dissection (1333); No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the mid-left anterior descending coronary artery that was mildly calcified, non-tortuous and 90% stenosed.After pre-dilatation, a 2.25x28 xience sierra failed to cross the lesion twice and when removed, the struts were flared.A dissection may have occurred.Another xience sierra was successfully implanted in the lesion and after post-dilatation, the procedure was noted to be completed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1, b2, h1: a serious injury related to this device did not occur h6: patient code 1333 - removed.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: the dissection was caused by an unspecified balloon dilatation catheter and not by the 2.25x28mm xience sierra stent as previously reported.This device did not cross the lesion and was not implanted.Another xience 2.25 x 38 mm was successfully implanted to treat the dissection.As this was previously reported, it must remain reportable.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10027261
Report Number2024168-2020-04125
Device Sequence Number14390779
Product Code NIQ
UDI-Device Identifier08717648227042
UDI-Public08717648227042
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number1550225-28
Device Catalogue Number1550225-28
Device Lot Number9071141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;